Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Diabetic. Having weight loss, fatigue, pain in shoulders and knee, numbness and swelling in feet. What can be done?

User rating for this question
Very Good
Answered by

Practicing since : 1973
Answered : 23 Questions
present complaints:
Loss of weight and appetite X 5 months. Has lost 9 kg in the last 3-4 months
Increased fatiguability X 5 months
Pain in the shoulders and knees. There is a huge problem getting up and sitting down.
Numbness in the feet X 5 months
Swelling in the feet X 5 months

Known diabetic X last 8 years. He had a frozen shoulder this December for which he received physiotherapy. It is slightly better now. Neuropathy in the feet has been diagnosed. Dry eyes , more so on the right side. He was put on long term ocular steroids after which he developed an eye infection. Following this, steroids were discontinued and he's currently receiving Systane and Genteal ointment.
Known case of psoriasis for >20 years. Flared up after development of diabetes. Mainly restricted to the lower legs. While it is not such a big problem, he does use an ointment when it flares up.
Known case of rheumatoid arthritis for 4 years. Started off with affecting the knees, shoulders and wrists (B/L involvement).
Treatment and reports are attached.

Thanks in advance
Posted Sun, 7 Jul 2013 in Diabetes
Answered by Dr. L K Shankdhar 9 hours later

Thanks for utilizing this forum.

I have gone through the reports of Mr. XXXXXXX Mittal and did not find any abnormality which could be attributed for his rapid weight loss.

However, I advise ELISA for Myco. tuberlosis since Tuberculosis has not been ruled out.

In the meantime, he may be prescribed higher caloric diet.

Dr. LK Shankhdhar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor